Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Houston/Galveston, TX

June 1, 2017Montgomery County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Jun 1, 2017, 3:21 PM CDT for Montgomery County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2017, 3:21 PM CDT (20:21 UTC)
Expired
Jun 1, 2017, 4:00 PM CDT
In force
39 min
Issued by
NWS Houston/Galveston, TX

County Montgomery County, TX

The radar

The Houston radar (KHGX), 93 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS84 KHGX 012021
SPSHGX

Special Weather Statement
National Weather Service Houston/Galveston TX
321 PM CDT THU JUN 1 2017
 
TXZ199-200-012100-
Liberty TX-Montgomery TX-
321 PM CDT THU JUN 1 2017

...SPECIAL WEATHER STATEMENT...

At 320 PM CDT, the public reported a strong thunderstorm near
Woodloch, or 8 miles northeast of The Woodlands, moving north at 5
mph. A funnel cloud was reported with this storm.


Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Eastern Conroe, The Woodlands, Oak Ridge North, Shenandoah, Cut And
Shoot, Woodloch, The Woodlands Pavillion, Porter Heights and Chateau
Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3033 9514 3010 9529 3013 9547 3040 9544
      3035 9521 3033 9523 3032 9522 3034 9518
TIME...MOT...LOC 2020Z 194DEG 6KT 3021 9536 

$$

Hathaway

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 12:31 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 1, 12:31 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1231 PM CDT Thu Jun 1 2017

.AVIATION...
Outflow boundary from the nearly stationary line of storms along
the coast will be the focus for TSRA development for central TAF
sites this afternoon...perhaps all the way up to CXO. Otherwise,
spotty TSRA remain possible for the rest of the afternoon. Going
with MVFR CIGS/VIS overnight, but we could see lower if skies do
clear. Wet grounds and light winds should make for optimal cond-
itions for fog development early Fri morning. This very tropical
airmass in place over SE TX will likely make for scattered SHRA/
TSRA tomorrow as well. 41

&&

.PREV DISCUSSION... /ISSUED 1131 AM CDT Thu Jun 1 2017/

Radar shows at least 3 different storms off the coast of
Galveston Island down off the coast of Sargent show rotation and
the possibility of waterspouts. The good news is that these storms
are not moving, but that is bad for any mariners moving along the
coast trying to navigate around the storms. Storms are anchored
in these locations so possible that they could persist for the
next hour or two. Look for more special marine warnings to be
issued along the coast.

Inland morning storms and cloud cover have held temperatures into
the 70s to low 80s. Temperatures should rise into the mid 80s for
high temperatures. Given low 70 dewpoints over the area and
precipitable water values around 1.8 inches, atmosphere should
have no problems recovering for additional convection later today.
HRRR 15z run continues its trends with scattered activity across
much of SE Texas so have adjusted PoPs to account for this.

Overpeck

TROPICAL...
Today marks the first day of the Atlantic hurricane season. An
excerpt from the National Hurricane Center's Tropical Weather
Outlook from this morning listing the names for this season is
included below:

The list of names for 2017 is as follows:

Name           Pronunciation    Name            Pronunciation
-------------------------------------------------------------
Arlene         ar-LEEN          Lee             lee
Bret           bret             Maria           ma-REE-ah
Cindy          SIN-dee          Nate            nait
Don            dahn             Ophelia         o-FEEL-ya
Emily          EH-mih-lee       Philippe        fee-LEEP
Franklin       FRANK-lin        Rina            REE-nuh
Gert           gert             Sean            shawn
Harvey         HAR-vee          Tammy           TAM-ee
Irma           ER-mah           Vince           vinss
Jose           ho-ZAY           Whitney         WHIT-nee
Katia          KAH-tyah

One tropical cyclone, Tropical Storm Arlene, already formed this
year in April. The next named storm that forms this season will
be Bret.

Additionally, tropical cyclone formation is not expected during
the next 5 days for the North Atlantic, Caribbean Sea, and Gulf
of Mexico.

Tropical Weather Outlooks are available at www.hurricanes.gov.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      84  70  88  71  88 /  50  20  30  20  40
Houston (IAH)              84  72  88  73  88 /  50  10  40  10  40
Galveston (GLS)            83  78  87  79  84 /  60  20  30  20  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 1, 3:48 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
348 AM CDT Thu Jun 1 2017

TXZ163-164-176>179-195>200-210>214-226-227-235>238-020900-
Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend-
Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda-
Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington-
Wharton-
348 AM CDT Thu Jun 1 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected across Southeast
Texas today. Stronger activity may be capable of heavy downpours
and gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to occasionally numerous showers and thunderstorms are
expected Friday through Tuesday. Stronger activity may be capable
of heavy downpours and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ330-335-350-355-370-375-020900-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
348 AM CDT Thu Jun 1 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 1, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
321 PM CDT THU JUN 1 2017

TXZ199-200-012100-
Liberty TX-Montgomery TX-
321 PM CDT THU JUN 1 2017

...SPECIAL WEATHER STATEMENT...

At 320 PM CDT, the public reported a strong thunderstorm near
Woodloch, or 8 miles northeast of The Woodlands, moving north at 5
mph. A funnel cloud was reported with this storm.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Eastern Conroe, The Woodlands, Oak Ridge North, Shenandoah, Cut And
Shoot, Woodloch, The Woodlands Pavillion, Porter Heights and Chateau
Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3033 9514 3010 9529 3013 9547 3040 9544
      3035 9521 3033 9523 3032 9522 3034 9518
TIME...MOT...LOC 2020Z 194DEG 6KT 3021 9536

Hathaway

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:47 AM CDTSpecial Weather StatementHGXBrazos43 min
Jun 1, 12:49 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson3 hr
Jun 1, 4:12 AM CDTSpecial Weather StatementHGXHouston48 min
Jun 1, 9:04 AM CDTSpecial Marine WarningHGX26 min
Jun 1, 9:48 AM CDTSpecial Marine WarningHGX27 min
Jun 1, 10:11 AM CDTSpecial Marine WarningHGX49 min
Jun 1, 10:57 AM CDTSpecial Marine WarningHGX48 min
Jun 1, 11:41 AM CDTSpecial Marine WarningHGX49 min
Jun 1, 11:43 AM CDTSpecial Marine WarningHGX47 min
Jun 1, 12:27 PM CDTSpecial Marine WarningHGX48 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.